Continuation of discrete breathers from infinity in a nonlinear model for DNA breathing - CASYS Access content directly
Journal Articles Applicable Analysis Year : 2010

Continuation of discrete breathers from infinity in a nonlinear model for DNA breathing

Abstract

We study the existence of discrete breathers (time-periodic and spatially localized oscillations) in a chain of coupled nonlinear oscillators modelling the breathing of DNA. We consider a modification of the Peyrard-Bishop model introduced by Peyrard et al. [Nonlinear analysis of the dynamics of DNA breathing, J. Biol. Phys. 35 (2009), 73-89], in which the reclosing of base pairs is hindered by an energy barrier. Using a new kind of continuation from infinity, we prove for weak couplings the existence of large amplitude and low frequency breathers oscillating around a localized equilibrium, for breather frequencies lying outside resonance zones. These results are completed by numerical continuation. For resonant frequencies (with one multiple belonging to the phonon band) we numerically obtain discrete breathers superposed on a small oscillatory tail.
Fichier principal
Vignette du fichier
james2010.pdf (263.3 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00765599 , version 1 (02-09-2019)

Identifiers

Cite

Guillaume James, Antoine Levitt, Cynthia Ferreira. Continuation of discrete breathers from infinity in a nonlinear model for DNA breathing. Applicable Analysis, 2010, Mathematics of Nonlinear Lattices, 89 (9), pp.1447-1465. ⟨10.1080/00036810903437788⟩. ⟨hal-00765599⟩
152 View
76 Download

Altmetric

Share

Gmail Facebook X LinkedIn More